MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO. 11P CARBON STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO. 11P CARBON STERILE BLADES; SCALPEL BLADE
Model Number NO. 11P CARBON STERILE BLADES
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The description provided by the healthcare facility was as follows, "the #11 blade broke".No remedial actions were stated.Further information was requested by the manufacturer to the healthcare facility however no further information was provided.
 
Additional Manufacturer Narrative
The following response was sent to the customer, "thank you for informing us of your customer complaint where a carbon sterile sm11p has broken during use.Unfortunately, we have been issued with no further information including the procedure that the blade was used in and the original lot number that was quoted on the scar has been confirmed as wrong.The delay in issuing this report has been due to us waiting for the broken blade in question and another unbroken sample blade for us to investigate.Firstly, we had to process both blades through our irradiation facility to ensure they were safe to handle, and we were then able to perform a visual inspection and test the heat treatment hardness on our calibrated hardness testing machine to ensure it was in compliance with bs 2982 of which we manufacture in accordance with.The heat treatment hardness of both blades was over 800hv identifying the blades complied with bs 2982.We then tested the ductility of the unbroken blade on our automated loadcell which provided us with acceptable results, an image of this has been included with this report.Using the above lot number, we have checked our in-process records and we have been unable to find any recorded problems that could be linked to this broken blade.We have checked our history and from 39,200 carbon sterile sm11p blades manufactured on this lot number to the best of our knowledge, we have received no further complaints of this nature.Once again thank you for returning the broken blade in question and the unbroken used blade for us to investigate but we have been unable to find fault with the results through our investigation.With us receiving no information including the procedure that the blade was used in, we are finding it difficult to comment further on how this blade broke.If further information was provided to us, we would investigate and issue a follow-up report.If we can be of any further assistance, please do not hesitate to contact us.We have been unable to establish the root cause of this broken blade as we have been unable to find fault with the two returned blades through our investigation.No corrective action is required as we were unable to find fault with the two returned blades through our investigation.No preventive action is required as we were unable to find fault with the two returned blades through our investigation.".

Brand Name
SWANN-MORTON NO. 11P CARBON STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7202545756
MDR Report Key19237086
Report Number9611194-2024-00008
Device Sequence Number8034548
Product Code GES
UDI-Device Identifier05033955002916
UDI-Public05033955002916
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO. 11P CARBON STERILE BLADES
Device Catalogue Number0291
Device Lot Number4282306
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown